Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 1, 2007, 5:51 PM MDT for Weld County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2007, 5:51 PM MDT (23:51 UTC)
- Expired
- Jul 1, 2007, 6:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 56 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 012352 SVRBOU COC123-020045- /O.NEW.KBOU.SV.W.0086.070701T2351Z-070702T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 551 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF BRIGGSDALE...OR ABOUT 29 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGGSDALE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4089 10444 4085 10459 4049 10444 4062 10410 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 020024 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 623 PM MDT SUN JUL 1 2007 COC123-020045- /O.CON.KBOU.SV.W.0086.000000T0000Z-070702T0045Z/ WELD CO- 623 PM MDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR NORTH CENTRAL WELD COUNTY... AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BRIGGSDALE...OR ABOUT 24 MILES NORTHEAST OF GREELEY...MOVING SOUTH AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGGSDALE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DAMAGING HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4083 10433 4081 10457 4050 10457 4061 10416 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT SUN JUL 1 2007 .SHORT TERM...CONVECTION SLOW TO DEVELOP THIS AFTERNOON...THOUGH STARTING TO SEE CUMULUS DEVELOPMENT ALONG FOOTHILLS AND PARK COUNTY. RADAR SHOWED NICE BOUNDARY MOVING WEST INTO FOOTHILLS THE PAST HOUR. WITH THE DEVELOPING CUMULUS AND AN UNSTABLE ATMOSPHERE...WILL KEEP THE LOW CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND FOOTHILLS THIS EVENING. AS FOR PLAINS...SURFACE DATA SHOWING DENVER CYCLONE TRYING TO DEVELOP WHICH COULD STILL PROVIDE A FOCUS FOR SOME THUNDERSTORM DEVELOPMENT. FORECAST SOUNDINGS SHOW CAPES REACHING 2000 J/KG ALONG FRONT RANGE...BASED ON 48 DEGREE DEWPOINTS. THIS LOOKS A BIT OVERDONE AS DEWPOINTS ARE CURRENTLY IN THE 30S. CAPES AROUND 1000-1200 J/KG LOOKS A BIT MORE REASONABLE. LATEST ACARS SOUNDINGS SHOWED CAP ALONG FRONT RANGE HAS ERODED...WITH NO CIN NOTED ON LAPS SURFACE ANALYSIS. GPS INTEGRATED PRECIPITABLE WATER VALUES HAVE BEEN INCHING UPWARD THE LAST FEW HOURS...NOW AT SIX TENTHS OF AN INCH. COULD SEE SOME MEASURABLE RAIN WITH THE STORMS. THE STORMS SHOULD END EARLY THIS EVENING WITH CLEARING SKIES. THE EXCEPTION WILL BE THE FAR EASTERN ZONES WHERE THE BOUNDARY LAYER WIND AND HUMIDITY PROGS SHOW MOISTURE RETURNING AND COULD SEE SOME STRATUS DEVELOPING OVERNING. ON MONDAY...UPPER RIDGE WILL CONTINUE TO BUILD OVER REGION THOUGH ONLY SLIGHT WARMING NOTED AT 700 MB. CURRENT TEMPERATURE GRIDS LOOKING ON TRACK...WITH HIGHS IN THE MID AND UPPER 90S ACROSS PLAINS. CROSS SECTIONS SHOW LIMITED MOISTURE CONFINED TO AROUND 500 MB. ACROSS PLAINS...BOUNDARY LAYER DEWPOINTS START OUT IN THE 50S AND LOWER 60S IN THE MORNING...THEN LOWER TO THE 30S ALONG FRONT RANGE AND MID 50S EASTERN ZONES. AS FOR PRECIP CHANCES...NAM PAINTS LIGHT PRECIP ACROSS ACROSS FOOTHILLS AND URBAN CORRIDOR WITH NONE FURTHER EAST. CHANCES FOR PRECIP LOOK LOW...AND CONFINED TO MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS. THIS ALREADY SHOWN IN FORECAST. .LONG TERM...ONLY MINOR ADJUSTMENTS TO THE GRIDS IN THIS PACKAGE. BY TUESDAY THE RIDGE AXIS IS EXPECTED TO SHIFT TO THE WEST AND FLATTEN SOMEWHAT AS A SYSTEM MOVES ACROSS THE NRN ROCKIES. STILL ONTHER HOT AFTN WITH H7 TEMPERATURES STILL AROUND +20C TUESDAY AFTN. A COOL FRONT IS EXPECTED TO MOVE INTO THE CWFA LATE TUESDAY AFTN INTO TUESDAY EVENING. BY WEDNESDAY AFTN...700 MB TEMPERATURES ARE PROGGED TO COOL TO AROUND +14C. AFTN MAX TEMPERATURES SHUD DROP DOWN INTO THE UPPER 80S ON WEDNESDAY AND THURSDAY. COOLER MID LEVEL TEMPERATURES COUPLED WITH DEEPER UPSLOPE SHUD ADD UP TO A BETTER POTENTIAL FOR THUNDERSTORMS ALONG THE FRONT RANGE AND PALMER DIVIDE FOR WEDNESDAY AND THURSDAY AFTN/EVENING. THE SFC THETA-E RIDGE WILL BE FOCUSED ALONG THIS AREA AT THAT TIME...WITH BETTER DIRECTIONAL SHEAR AS WELL. FCST CAPES FM THE WARF INDICATE VALUES AROUND 1000 J/KG WEDNESDAY AFTN. SINCE THIS IS STILL INTO DAYS 4 AND 5 WL JUST HEDGE POPS UP SLGTLY TO 20% FOR ZONES 38>41 AND 46..47. FOR THE REST OF THE PERIOD...THE RIDGE IS PROGGED TO BUILD BACK OVER THE STATE WITH A HOTTER AND DRIER AMS RETURNING BY THE WEEKEND. THE GFS DOES SHOW SOME MOISTURE UNDER THE RIDGE SUNDAY AFTN. FOR NOW WL KEEP IT DRY WITH LITTLE IF ANY ADJUSTMENTS FOR THE LATTER HALF OF THE PERIOD. && .AVIATION...CUMULUS DEVELOPING EAST AND SOUTH OF DIA IN VICINITY OF WEAK BOUNDARY. COULD SEE A STORM OR TWO THROUGH 04Z WHICH COULD PRODUCE GUSTY WIND AND RAIN. VFR CONDITIONS TO PREVAIL THROUGH MONDAY. A FEW STORMS POSSIBLE AFTER 19Z MONDAY...BETTER CHANCE WEST OF DIA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/COOPER
Hazardous weather outlook, Jul 1, 10:45 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT SUN JUL 01 2007 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT SUN JUL 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 2 PM ACROSS THE MOUNTAINS AND FOOTHILLS AS WELL AS OVER PALMER DIVIDE AND ALONG THE URBAN CORRIDOR. THE STORMS WILL LINGER INTO THE EARLY EVENING HOURS. GUSTY WINDS TO 45 MPH AND LIGHTNING CAN BE EXPECTED WITH THE STORMS BUT ONLY LIGHT RAINFALL. A FEW STORMS ALONG THE URBAN CORRIDOR AND PALMER DIVIDE COULD PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE FORECAST AREA INTO NEXT WEEKEND. PRECIPITATION CHANCES WILL BE MINIMAL AND MAINLY CONFINED TO THE HIGH COUNTRY AND IMMEDIATE PLAINS. THE FIRE DANGER WILL LIKELY WORSEN THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/COOPER
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.